Hail, Cheyenne
- When
- June 7, 2:20 PM MST
- Where
- Cheyenne County, 9 mi NNE of Kit Carson
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -102.717
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 7, 1:33 PM MST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT THU JUN 7 2001 THE RETURN FLOW OF GULF MOISTURE WILL CONTINUE TONIGHT AS THE UPPER LEVEL RIDGE BUILDS INTO THE AREA. CONVECTION FIRING THIS AFTERNOON ALONG THE FRONT RANGE AND OVER THE EASTERN COLORADO PLAINS WHERE CLEARING SKIES HAVE ALLOWED TEMPERATURES TO RISE INTO THE 80S. CONCERN THIS EVENING IS WHETHER STORMS WILL BE ABLE TO SUSTAIN THEMSELVES OVER EXTREME EASTERN COLORADO AND NORTHWEST KANSAS. SURFACE TEMPERATURE AT KITR WAS STILL IN THE UPPER 60S AT 20Z... ALTHOUGH SUFFICIENT LOW LEVEL MOISTURE IS AVAILABLE FOR STORMS. NCEP MODELS LAST NIGHT WERE TOO MOIST (GENERATED PRECIPITATION ACROSS NORTHWEST KANSAS LAST NIGHT AND TODAY WHERE THERE WAS NONE)...AND EXPECT THIS MAY BE THE CASE AGAIN TONIGHT. WEAK WIND FLOW ALOFT OVER WEST CENTRAL KANSAS WILL PROHIBIT MUCH STORM MOVEMENT SOUTH OF INTERSTATE 70. HAVE REJECTED AVN FORECAST OF 3.01 INCHES OF RAIN BY FRIDAY EVENING SOUTH OF INTERSTATE 70. AGAIN...LACK OF ORGANIZED UPPER LEVEL SUPPORT SHOULD INHIBIT STORMS. TEMPERATURES SHOULD REMAIN WARM TONIGHT GIVEN MOIST SOUTHEAST FLOW. THE ETA DID THE BEST JOB WITH LOWS LAST NIGHT AND APPEARS ON TRACK TODAY...SO WILL FOLLOW. THE UPPER LEVEL RIDGE BUILDS IN FOR THIS WEEKEND...WITH 700 MB TEMPERATURES FORECAST TO WARM TO AROUND +16C WHICH SHOULD CAP ALL CONVECTION. TEMPERATURES ADVERTISED IN THE 90S AND DRY CONDITIONS APPEAR REASONABLE...SO WILL FOLLOW. FOR THE FIRST HALF OF NEXT WEEK...NEW AVN RUN FROM 12Z WAS MUCH WARMER IN THE LOW LEVELS (850 MB) MONDAY...SO WILL KEEP TEMPERATURES IN THE 90S. FROPA IS INDICATED BY TUESDAY MORNING WITH TEMPERATURES COOLER THROUGH THURSDAY. APPEAR THAT WITH RETURN FLOW... IT MAY TAKE 3 OR 4 DAY TO RECOVER AS WITH THIS LAST EVENT...SO WILL BE SLOWER THAN GUIDANCE TO RAISE HIGHS. .GLD...NONE. SKIPPER
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1107 AM MDT THU JUN 7 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. A GOOD PORTION OF THE TRI-STATE AREA WILL COME UNDER THE THREAT OF SEVERE WEATHER BY LATE THIS AFTERNOON AND EVENING. MOIST SOUTHERLY LOW LEVEL FLOW WILL COMBINE WITH DAYTIME HEATING AND A WEAK MID LEVEL DISTURBANCE TO PRODUCE AFTERNOON THUNDERSTORMS MAINLY ACROSS THE CLEARING AREAS OF EASTERN COLORADO. THESE STORMS WILL MOVE EAST ACROSS THE TRI-STATE REGION AS THE LOW CLOUDS CONTINUE TO BREAK UP AND ALLOW TEMPERATURES TO WARM FURTHER TO THE EAST. WITH THE DECENT SHEAR ACROSS THE REGION...SOME OF THESE STORMS COULD DEVELOP INTO ROTATING SUPERCELLS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE. LOCKHART
COZ090>092-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 220 PM MDT THU JUN 7 2001 ...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM MDT FOR CHEYENNE...KIT CARSON AND YUMA COUNTIES OF COLORADO... A VERY UNSTABLE AND MOIST AIR MASS IS PRESENT OVER EASTERN COLORADO. THUNDERSTORMS ARE CURRENTLY DEVELOPING IN SOUTHEAST COLORADO AND ALONG THE FRONT RANGE OF COLORADO. THESE STORMS WILL MOVE INTO EASTERN COLORADO. SOME OF THESE STORMS WILL BECOME SEVERE. THE GREATEST THREAT FROM THESE STORMS WILL BE TORNADOES. LARGE HAIL... DAMAGING WINDS AND HEAVY RAIN ARE ALSO LIKELY FROM THE STORMS THAT BECOME SEVERE. SVEN
The Goodland radar (KGLD), 103 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251054, 5251055, 5251056, 5251057, 5251058, 5251059, 5251111, 5251113, 5251112, 5251114.